Drought, Alfalfa
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Alfalfa forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
Drought slightly expanded over the month of August across northwestern Oklahoma.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Drought slightly expanded over the month of August across northwestern Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 31, 10:00 PM CST, 2 hours earlier.
Area Forecast Discussion National Weather Service Norman OK 1100 PM CDT Sat Jul 31 2021 ...New AVIATION, UPPER AIR... .SHORT TERM... (This evening through Sunday) Issued at 309 PM CDT Sat Jul 31 2021 Outflow from last nights convection across northern Kansas currently becoming nearly stationary across far southern Kansas. Primary cold front progd to move southward across Kansas this afternoon and continue to move into northern Oklahoma early this evening. While most organized area of convection is expected to be where these boundaries meet over southern Kansas, pre-frontal and highly elevated storms are developing from the Texas Panhandle eastward into northern portions of Oklahoma in deeply mixed, veered flow. While this initial storm activity may be more or less scattered due to lack of strong forcing along mentioned boundaries, increased storm coverage expected through the evening as outflow will help enhance low level convergence. Moderate mixed layer CAPE and deep layer shear progd to increase toward 20 KT should allow a few organized and persistent storms this evening to yield damaging wind gusts across northern portions of Oklahoma. By the overnight hours, aided by anticipated cold pool development, showers and storms should begin to spread southward into southwest and central portions of Oklahoma, although less organized. Highest chances for rain will be retained across northern and western portions of Oklahoma through the night. Remnant, elevated shower activity with a few embedded storms possible through Sunday morning across southwest Oklahoma/western north Texas up into central Oklahoma. As instability increases through the afternoon and early evening across the Red River Valley of southern Oklahoma/northern Texas, redevelopment of organized strong storms appears likely. During this time, precipitable water values progd to exceed 2 inches, and with slow storm movement, high rain totals and damaging wind gusts will be possible across far southern Oklahoma and northern Texas into Sunday night. Temperatures on Sunday, for at least the northern two-thirds of Oklahoma and portions of western north Texas, will be 15 to 20 degrees cooler than those seen this afternoon. However, ahead of the front across far southeast Oklahoma, hot and humid conditions are expected Sunday afternoon, which will yield extension of the heat advisory over that area. && .LONG TERM... (Sunday night through next Friday) Issued at 309 PM CDT Sat Jul 31 2021 In the system's wake, northerly flow aloft is expected through much of the week across the Southern Plains. North to northeast surface winds will advect lower temperatures and dewpoints. As a result, the weather will be noticeably more comfortable (at least for early August standards) through mid week with lower humidity and slightly below-average temperatures. Temperatures will begin to increase toward the latter half of the week as mid-level heights rise and a thermal ridge develops to the west (the Southern Plains will be eastern periphery of the thermal ridge). The chance for convection appears quite low through much of the extended period. While a subtle wave embedded in the northerly/northwesterly flow could bring in remnant convection or enhance the ascent, there is limited signal in the deterministic guidance. The NBM 90th percentile QPF values are very low, which indicates ensemble guidance is relatively dry as well. Mahale && .AVIATION... (06Z TAFS) Issued at 1059 PM CDT Sat Jul 31 2021 A cold front over northern Oklahoma will move south through the area Sunday. Showers and thunderstorms will be scattered near and north of the front as it moves south through the forecast period. There will be some MVFR and perhaps localized IFR conditions, mainly associated with and near the showers and thunderstorms. Drier air will spread from north to south through the day Sunday with ceilings lifting and clouds clearing. && .UPPER AIR... Issued at 1059 PM CDT Sat Jul 31 2021 No upper air flights are planned at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 86 67 87 / 40 40 10 0 Hobart OK 73 87 65 89 / 40 40 20 0 Wichita Falls TX 77 93 69 90 / 10 50 50 10 Gage OK 68 83 63 88 / 70 50 10 0 Ponca City OK 71 87 62 86 / 70 30 0 0 Durant OK 77 96 71 91 / 0 50 60 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Heat Advisory from noon to 7 PM CDT Sunday for OKZ048-052. TX...None. && SHORT TERM...11 LONG TERM....10 AVIATION...26
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1131 AM CDT Sat Jul 31 2021 OKZ004>048-050>052-TXZ083>090-011645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1131 AM CDT Sat Jul 31 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Heat... Hot and humid conditions will continue this afternoon with heat index values of 102 to 110 degrees. .Thunderstorms... Thunderstorm chances will return to the region this evening and tonight. There is a marginal risk for severe storms across northern Oklahoma. Damaging winds will be the main threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorm chances will continue Sunday and Sunday night in association with a cold front. Some storms may produce strong wind gusts and heavy rain. Storms may linger around southern Oklahoma and north Texas into Monday morning. Low chances for scattered thunderstorms will return Wednesday and Thursday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 954 PM CDT Sat Jul 31 2021 OKZ005-010330- Woods OK- 954 PM CDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Woods County Until 1030 PM CDT... AT 952 PM CDT, a strong thunderstorm was located 13 miles northwest of Freedom, moving east at 5 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 40 MPH... Heavy rain can lead to reduced visibility... LAT...LON 3700 9907 3691 9910 3688 9929 3700 9930 TIME...MOT...LOC 0252Z 263DEG 6KT 3694 9921 JT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1026 PM CDT Sat Jul 31 2021
OKZ008-013-010400-
Kay OK-Noble OK-
1026 PM CDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR south central Kay and north
central Noble Counties Until 1100 PM CDT...
AT 1025 PM CDT, A strong thunderstorm was reported 5 miles north of
Marland, moving southeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
LAT...LON 3664 9705 3661 9705 3660 9704 3659 9706
3659 9705 3653 9714 3663 9722 3670 9713
TIME...MOT...LOC 0325Z 321DEG 9KT 3664 9712
JTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1030 PM CDT Sat Jul 31 2021 OKZ007-012-010400- Garfield OK-Grant OK- 1030 PM CDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR north central Garfield and south central Grant Counties Until 1100 PM CDT... AT 1028 PM CDT, strong thunderstorms were along a line extending from 3 miles west of Jefferson to near Kremlin, moving east at 15 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 40 MPH... Heavy rain can lead to reduced visibility... LAT...LON 3680 9773 3654 9772 3656 9791 3674 9793 TIME...MOT...LOC 0328Z 266DEG 12KT 3671 9786 3658 9786 JT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1103 PM CDT Sat Jul 31 2021 OKZ007-012-010430- Garfield OK-Grant OK- 1103 PM CDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR north central Garfield and south central Grant Counties Until 1130 PM CDT... AT 1100 PM CDT, A strong thunderstorm was reported near Pond Creek, moving east at 10 MPH. HAZARDS INCLUDE... Pea-sized hail... Wind gusts to 40 MPH... Heavy rain can lead to reduced visibility... LAT...LON 3657 9789 3668 9783 3667 9766 3655 9771 TIME...MOT...LOC 0400Z 292DEG 10KT 3665 9777 JT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1149 PM CDT Sat Jul 31 2021
OKZ008-013-010530-
Kay OK-Noble OK-
1149 PM CDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Kay and Noble
Counties Until 1230 AM CDT...
AT 1148 PM CDT, strong thunderstorms were along a line extending from
near Kildare to 5 miles southeast of Tonkawa to 5 miles southeast of
Billings, moving southeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3678 9676 3677 9682 3674 9683 3675 9689
3668 9693 3670 9704 3668 9706 3660 9704
3659 9706 3658 9700 3660 9691 3656 9689
3651 9703 3640 9703 3621 9719 3646 9746
3649 9746 3668 9730 3689 9703
TIME...MOT...LOC 0448Z 306DEG 16KT 3680 9703 3664 9723 3649 9736
ZwinkSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1236 AM CDT Sun Aug 1 2021
OKZ013-020-010615-
Payne OK-Noble OK-
1236 AM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR central Payne and central Noble
Counties Until 115 AM CDT...
AT 1235 AM CDT, strong thunderstorms were along a line extending from
5 miles southeast of Marland to near Perry, moving southeast at 15
MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3658 9701 3654 9695 3653 9699 3651 9701
3651 9703 3633 9703 3633 9692 3625 9692
3624 9685 3595 9705 3626 9738 3659 9710
3660 9706
TIME...MOT...LOC 0535Z 325DEG 14KT 3652 9707 3627 9729
ZwinkThe national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, August 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 982866, 982867, 982868, 982871.